MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE; NAIL,FIXATION,BONE
Model Number 03.010.437S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device is not expected to be returned for manufacturer review/investigation.Occupation: initial reporter is synthes sales representative.(b)(4).Product was not returned.Device history records review could not be completed without lot number.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, patient underwent a right tibia osteotomy correction bridging with a tibial nail.During the procedure, it was noted that the sterile outer protection sleeve was missing a chunk of plastic during a suprapatellar approach.It was observed that the resident did not have the inner metal sleeve fully seated into the handheld guide.The generated fragment was later retrieved from under the patient's knee cap region via a larger patella incision.There was a surgical delay of ten (10) minutes.Procedure was successfully completed.Patient status is unknown.Concomitant device: tibial nail (part unknown, lot unknown, quantity 1).This report is for one (1) outer protection sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photos of the 12.0 mm outer protection sleeve for suprapatellar - sterile (part # 03.010.437s, lot # unknown) was received at us cq showing the device broken.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional inspection: dimensional analysis was not performed as the relevant part was not returned.Document/specification review: the relevant drawing(s) was reviewed.A dhr review could not be performed as the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
12.0MM OUTER PROTECTION SLEEVE FOR SUPRAPATELLAR - STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8500524
Report Number2939274-2019-57413
Device Sequence Number16816764
Product Code JDS
UDI-Device Identifier10886982068781
UDI-Public(01)10886982068781
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K111667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.010.437S
Device Catalogue Number03.010.437S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer05/10/2019
Initial Report FDA Received Date04/10/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;